Maryland, 2012Flood in Maryland, August 25 to 26, 2012
August 25 to 26, 2012 · NWS AKQ · 1 event in 1 county or zone
Scattered thunderstorms associated with low pressure along the Mid Atlantic Coast produced heavy rain which caused flooding across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms associated with low pressure along the Mid Atlantic Coast produced heavy rain which caused flooding across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 25, 8:50 PM EST, 1 hour earlier.
Area forecast discussion, Aug 25, 8:50 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
950 PM EDT SAT AUG 25 2012
.SYNOPSIS...
A LOW PRESSURE SYSTEM SLOWLY LIFTS NORTH THROUGH VIRGINIA
TONIGHT..AS HIGH PRESSURE REMAINS ANCHORED OVER NEW ENGLAND. THIS
AREA OF LOW PRESSURE WILL DISSIPATE SUNDAY OVER THE CENTRAL
APPALACHIANS AS HIGH PRESSURE RETURNS TO THE REGION EARLY NEXT
WEEK. A COLD FRONT WILL APPROACH THE REGION LATE TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
POCKETS OF HEAVY RAINFALL PERSIST ACROSS PORTIONS OF THE CWA...AND
ARE CURRENTLY BEING HANDLED WITH SPS AND FFS. FLASH FLOOD THREAT
APPEARS TO HAVE ABATED...ALTHOUGH STILL CONCERNED ABOUT PIEDMONT
AREAS...WHERE HEAVIER RAINFAL MAY INCREASE FLOOD THREAT OVER THE
NEXT SEVERAL HOURS IF IT PERSISTS. HAVE MADE SOME ADJUSTMENTS TO
POPS/WX/QPF/SKY BOTH TONIGHT AND SUNDAY TO ACCOUNT FOR CURRENT
TRENDS...AS WELL AS 18Z NAM MODEL GUIDANCE. HAVE ALSO ADDED PATCHY
FOG TO SOUTHERN HALF OF CWA IN AREA MOST LIKELY TO SEE CLRG
OVERNIGHT.
4 PM DISCUSSION...QUITE THE BUSY DAY ACRS THE FA. VSBL IMAGERY
SHOWS STM RESPONSIBLE FOR THE WET AND STORMY WX DAY...THE CENTER
OF THE SFC LO APRS TO BE JUST SE OF EMV...AND IS XPCD TO SLOLY
TRACK TO THE NNW THROUGH TNGT. BULK OF THE PCPN NOW IN E AND NE
QUADRANT FM NR THE BAY TO OVR THE ERN SHR. CONTD PTNTL FOR VRY HVY
RA...AND LO PROBABILITY FOR ISOLD TORNADOES...ESP INVOF ERN SHR
INTO THE EVE HRS. THE REST OF THE AREA LIKELY TO HAVE (MUCH)
LESSER RA CHCS THE NEXT SEVERAL HRS...BUT WILL KEEP SLGT CHC/CHC
POPS THROUGHOUT THE FA INTO THE OVERNIGHT HRS. P/MCLDY N AND W
PCLDY-VRBL CLDNS S AND SE TNGT. PTCHY/AREAS OF FOG MAY DVLP
OVRNGT...ESP IN SRN/SE VA- INTERIOR NE NC IN AREAS WHERE HEAVIEST
RA HAS FALLEN TODAY. LO TEMPS FM THE M60S TO L70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
18Z NAM SUGGESTS CHANGES IN POPS/WX NEEDED FOR SUNDAY
AFTERNOON...AS THREAT FOR SCTD SHWRS/TSTMS ACROSS MUCH OF THE
NORTHERN HALF TO 2/3RDS OF THE CWA WILL PERSIST. DEPENDING UPON
THE AMOUNT OF DAYTIME HEATING PRIOR TO 18Z...COULD SEE FAIRLY
WIDESPREAD SHWR/TSTM ACTIVITY ALONG AND NORTH OF INTERSTATE 64
WEST OF THE CHESAPEAKE BAY...AS WELL AS PORTIONS OF THE LOWER MD
EASTERN SHORE.
4 PM DISCUSSION...CONTD WEAKENING OF STM SYSTEM ON SUN AS IT
DRIFTS SLO TO THE N. CONTD CHC POPS DUE TO HEATING...HIGHEST
PROBABILITIES N AND NW. RIDGING SFC-ALOFT FM SUN NGT THROUGH ERY
TUE...PROVIDES PD OF DRY WX...AND SEASONABLE TEMPS. CDFNT FM THE
OH VLY GRADUALLY PUSHES THIS WAY FM THE NW ON TUE...ENTERING THE
NNW AREAS IN THE AFTN. MAY BE ENOUGH COMBINATION OF HEATING AND
CONVERGENCE (INVOF CDFNT) TO RESULT IN ISOLD/SCT SHRAS/TSRAS.
HI TEMPS SUN IN THE L/M80S. HI TEMPS MON/TUE MNLY IN THE M/U80S.
LO TEMPS FM THE M60S TO L70S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
PLEASE FOLLOW THE LATEST FCST FROM THE NHC FOR DETAILS ON TS ISAAC.
LATEST FCST FOR ISAAC CONTINUES TO FAVOR A TRACK INTO THE GULF OF
MEXICO AND GENLY WELL TO THE SW OF THE AKQ CWA. ANY REMNANTS OF
ISAAC WOULD NOT APPEAR TO AFFECT THE LOCAL AREA UNTIL WED NGT/THU AT
THE EARLIEST...WITH THE MAIN POTENTIAL IMPACT BEING HEAVY RAIN.
MID-LVL S/W TROF AND ASSOCIATED FRONTAL BNDRY APPROACH FROM THE WEST
ON TUE LEADING TO A CHC FOR RAIN. MAIN ISSUE DURING THE WEEK IS HOW
STRONG THE UPR-LVL TROF OVER THE EASTERN CONUS WILL BE...WILL IT BE
AMPLIFIED ENUF TO PICK UP ISAAC AND ADVANCE IT TOWARDS THE MID
ATLANTIC? 12Z/25 ECMWF DOES SO AND BRINGS ISAAC UP THRU THE
CAROLINAS...WHILE THE 12Z GFS KEEPS ISAAC WELL WEST OF THE LOCAL
AREA. WITH MUCH UNCERTAINTY AND LITTLE RUN-TO-RUN CONSISTENCY WITH
THESE MODELS...WILL CONTINUE A BLENDED FORECAST...WITH NO HIGHER
THAN 30-40% POPS THRU THE PERIOD AND HIGH TEMPS AVERAGING IN THE MID
TO UPR 80S.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
CENTER OF WEAK LOW PRESSURE CURRENTLY SITTING ACROSS SE VA. SHOWERS
AND ISOLATED TSTMS WILL CONTINUE TO DEVELOP IN THE WESTERN AND
NORTHERN PORTIONS OF THE CWA THROUGH 03Z SUN. KRIC AND KSBY HAVE THE
BEST CHANCES OF BEING IMPACTING BY ANY PRECIP TONIGHT. WITH THE
LARGE COVERAGE/AMOUNT OR PRECIP DURING THE PAST 24 HRS...MVFR/IFR
FOG/STRATUS WILL LIKELY OCCUR THROUGHOUT THE CWA. EXPECT CONDITIONS
TO IMPROVE SLIGHTLY AROUND 14/15Z SUN...BUT SHOWERS AND TSTMS WILL
ONCE AGAIN BE POSSIBLE IN THE EARLY MORNING/AFTERNOON HOURS ON SUN.
EXPECT ANOTHER ROUND OF FOG/STRATUS DEVELOPMENT MON MORNING. LOW
DISSIPATES LATE SUNDAY...LESSENING THE CHANCE FOR PRECIP SUN NIGHT
THROUGH TUE.
&&
.MARINE...
HIGH RISK OF RIP CURRENTS IN EFFECT FOR THE REMAINDER OF THE DAY
WITH STRONG ONSHORE FLOW AND HIGH SWELL PERIOD EXPECTED.
CURRENT HEADLINES WILL CONTINUE WITH SOME EXTENSION TO THE PREVIOUS
END TIMES. SCA CONDITIONS OVER SOUTHERN COASTAL WATERS WILL END
AROUND 1AM AS SEAS DROP BLO 5 FT. WNDS OVER THE SOUTHERN BAY HAVE
DROPPED TO AOB 15 KT AS SFC LO PRES CURRENTLY OVER THE AKQ CWA
CONTINUES TO SPIN DOWN. EXPECT 5 FT SEAS TO CONTINUE OVER COASTAL
WATERS NORTH OF CAPE CHARLES LIGHT THRU MIDDAY SUN DUE TO A
PROLONGED EASTERLY FETCH. HI PRES WILL REMAIN OFF TO THE NE OVER
THE NEXT COUPLE DAYS LEADING TO PERSISTENT ONSHORE FLOW (GENERALLY
10-15 KT) AND A PROLONGED PERIOD OF 3-4 FT SEAS.
A LOT OF UNCERTAINTY STILL WITH THE EVENTUAL TRACK OF TS ISAAC (SEE
LATEST NHC FCST FOR DETAILS) AND ITS EFFECTS ON THE LOCAL MARINE
AREA MID TO LATE NEXT WEEK.
&&
.HYDROLOGY...
FLOOD WARNING IN EFFECT FOR MEHERRIN RIVER AT LAWRENCEVILLE UNTIL
SUNDAY AFTERNOON. SIGNIFICANT RISES EXPECTED ON THE
MEHERRIN...NOTTOWAY AND BLACKWATER RIVERS AS A RESULT OF TODAYS
RAINFALL. IN ADDITION...COULD SEE SOME DECENT RISES ON THE
APPOMATTOX RIVER IF RAINFALL PERSISTS IN THE PIEDMONT.
HOWEVER...THIS AREA HAS BEEN QUITE DRY OVER THE PAST SEVERAL
WEEKS...SO THERE MAY NOT BE SIGNIFICANT RUNOFF FROM THE RAIN THAT
HAS FALLEN SO FAR.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT SUNDAY FOR ANZ630-631-656-
658.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ650-652-654.
&&
SYNOPSIS...AJZ/ALB/SAM
NEAR TERM...ALB/WRS
SHORT TERM...AJZ/ALB
LONG TERM...MAS
AVIATION...DAP
MARINE...MAS/DAP
HYDROLOGY...Hazardous weather outlook, Aug 25, 8:46 PM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
946 PM EDT SAT AUG 25 2012
NCZ012>017-030>032-VAZ087-088-092-270200-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE-SUSSEX-SOUTHAMPTON-
946 PM EDT SAT AUG 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND INTERIOR SOUTHEAST
VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-270200-
OUTER BANKS CURRITUCK-
946 PM EDT SAT AUG 25 2012
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-060>076-079>083-270200-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
946 PM EDT SAT AUG 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-270200-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
946 PM EDT SAT AUG 25 2012
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630-631-656-658-270200-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
946 PM EDT SAT AUG 25 2012
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ632>638-270200-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
946 PM EDT SAT AUG 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021-VAZ077-078-084>086-089>091-093>097-270200-
DORCHESTER-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-
SURRY-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
946 PM EDT SAT AUG 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ098-100-270200-
VIRGINIA BEACH-NORTHAMPTON VA-
946 PM EDT SAT AUG 25 2012
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA
AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-VAZ099-270200-
MARYLAND BEACHES-ACCOMACK-
946 PM EDT SAT AUG 25 2012
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ022>024-270200-
WICOMICO-SOMERSET-INLAND WORCESTER-
946 PM EDT SAT AUG 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 25, 7:01 PM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
801 PM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TORNADO 1 NNE TROWER 37.62N 75.73W
08/25/2012 ACCOMACK VA EMERGENCY MNGR
*** 1 INJ *** TORNADO RPTD ORGINALLY BY LAW
ENFORCEMENT. TRAILER HOME DAMAGED WHERE ONE HAD MINOR
INJURY
&&
CORRECTED INJURIES
EVENT NUMBER AKQ1200687
DAPSpecial weather statement, Aug 25, 7:36 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
836 PM EDT SAT AUG 25 2012
VAZ062-068>071-081-082-260130-
AMELIA VA-CHARLES CITY VA-CHESTERFIELD VA-GOOCHLAND VA-HENRICO
VA-POWHATAN VA-PRINCE GEORGE VA-
836 PM EDT SAT AUG 25 2012
...THUNDERSTORMS WITH HEAVY RAIN AFFECTING THE RICHMOND METRO AREA...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHULA TO BURROWSVILLE...OR FROM 6 MILES
SOUTH OF POWHATAN TO CLAREMONT...MOVING NORTH AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...JORDANS POINT AROUND 845 PM EDT...
MACON AROUND 850 PM EDT...POWHATAN AROUND 855 PM EDT...MIDLOTHIAN
AROUND 900 PM EDT...VARINA AROUND 905 PM EDT...AND JEFFERSON AROUND
910 PM EDT.
EXPECT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE
STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3775 7786 3736 7694 3718 7708 3737 7783
3733 7810
WRSLocal storm report, Aug 25, 8:19 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
919 PM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NORTHAMPTON 37.05N 76.42W
08/25/2012 M6.15 INCH CITY OF HAMPTON VA TRAINED SPOTTER
SIGNIFICANT STREET FLOODING
0715 AM FLASH FLOOD NEWPORT NEWS 37.08N 76.51W
08/25/2012 CITY OF NEWPORT NE VA PUBLIC
SIGNIFICANT STREET FLOODING WARWICK BLVD AND MAIN
ST...EST 4 INCHES RAIN LAST HOUR
0730 AM FLASH FLOOD CIRCLE MOBILE HOME PARK 37.02N 76.44W
08/25/2012 CITY OF NEWPORT NE VA PUBLIC
NET CENTER PARKING FLOODED
0740 AM FLASH FLOOD MAMMOTH OAK 37.08N 76.50W
08/25/2012 CITY OF NEWPORT NE VA TRAINED SPOTTER
DEEP CREEK ROAD IMPASSABLE AT WARWICK BLVD
0745 AM FLASH FLOOD GARYSBURG 36.45N 77.56W
08/25/2012 NORTHAMPTON NC 911 CALL CENTER
MOBILE HOME PARK FLOODED....ONE RESCUED...TIME
ESTIMATED FROM RADAR
0747 AM HEAVY RAIN 6 W GASTON 36.50N 77.75W
08/25/2012 M7.25 INCH NORTHAMPTON NC TRAINED SPOTTER
0754 AM HEAVY RAIN NEWPORT NEWS 37.13N 76.50W
08/25/2012 M3.52 INCH CITY OF NEWPORT NE VA ASOS
RAINFALL OF 3.52 INCHES IN 3 HOURS
0759 AM FLASH FLOOD GASTON 36.50N 77.64W
08/25/2012 NORTHAMPTON NC 911 CALL CENTER
BRIDGE COLLAPSE OF BRIDGE ON RESIDENTIAL STREET BAY
ST...NO INJURIES
0800 AM FLASH FLOOD 1 E NEWMARKET 37.02N 76.42W
08/25/2012 CITY OF HAMPTON VA 911 CALL CENTER
ABOUT 40 RESIDENTS OF AN APARTMENT BUILDING HAD TO BE
RESCUED WITH BOATS...LOCATION NEAR A CREEK
0802 AM FLASH FLOOD BOXLEY HILLS 37.10N 76.53W
08/25/2012 CITY OF NEWPORT NE VA TRAINED SPOTTER
WATER RESCUES...WARWICK BLVD CLOSED...DEEP CREEK
IMPASSABLE FOR FIRE TRUCKS...5.27 INCHES RAIN
0815 AM FLASH FLOOD CIRCLE MOBILE HOME PARK 37.02N 76.45W
08/25/2012 CITY OF NEWPORT NE VA NWS EMPLOYEE
CARS SUBMERGED JUST W OF MERCURY BLVD ON WARWICK...CARS
ABANDONED
0914 AM WATER SPOUT 6 ENE GRAND VIEW 37.10N 76.17W
08/25/2012 ANZ632 VA DEPT OF HIGHWAYS
WATERSPOUT SEEN FROM CHES BAY BRIDGE TUNNEL...LOCATION
BASED ON RADAR
0925 AM FUNNEL CLOUD NORFOLK NAS 36.93N 76.30W
08/25/2012 CITY OF NORFOLK VA TRAINED SPOTTER
FUNNEL CLOUD SEEN LOOKING NORTH FROM BERKLEY BRIDGE
AREA
0936 AM MARINE TSTM WIND YORK RIV E REAR RGE LT 37.25N 76.33W
08/25/2012 M43 MPH ANZ632 VA BUOY
1036 AM MARINE TSTM WIND YORK RIV E REAR RGE LT 37.25N 76.33W
08/25/2012 M44 MPH ANZ632 VA OTHER FEDERAL
34 GUSTS TO 38 KNOTS
1140 AM HEAVY RAIN 1 N NEWVILLE 37.20N 77.15W
08/25/2012 M5.25 INCH PRINCE GEORGE VA TRAINED SPOTTER
MODERATE FLOODING OF YARD OFF HINES ROAD JUST N OF POLE
RUN
1200 PM HEAVY RAIN BEACONSDALE 37.06N 76.47W
08/25/2012 M7.61 INCH CITY OF NEWPORT NE VA TRAINED SPOTTER
RAINFALL FROM AROUND 5 AM TO NOON
1230 PM FLOOD PAINTER 37.59N 75.78W
08/25/2012 ACCOMACK VA TRAINED SPOTTER
ROUTE 13 COVERED WITH WATER BUT PASSABLE...WATER
FILLING DITCHES
1254 PM TORNADO 1 NNE TROWER 37.62N 75.73W
08/25/2012 ACCOMACK VA EMERGENCY MNGR
*** 1 INJ *** TORNADO RPTD ORGINALLY BY LAW
ENFORCEMENT. TRAILER HOME DAMAGED WHERE ONE HAD MINOR
INJURY
0100 PM HEAVY RAIN PURDY 36.82N 77.59W
08/25/2012 M4.71 INCH GREENSVILLE VA CO-OP OBSERVER
TOTAL RAINFALL SINCE EARLY MORNING
0119 PM HEAVY RAIN TOANO 37.38N 76.80W
08/25/2012 M3.23 INCH JAMES CITY VA TRAINED SPOTTER
0130 PM WATER SPOUT 7 NNE EAST OCEAN VIEW 37.02N 76.15W
08/25/2012 ANZ632 VA OTHER FEDERAL
0150 PM HEAVY RAIN GROVE 37.23N 76.63W
08/25/2012 M4.15 INCH JAMES CITY VA CO-OP OBSERVER
RAINFALL SINCE EARLY MORNING
0229 PM FLOOD KELLER 37.62N 75.76W
08/25/2012 ACCOMACK VA EMERGENCY MNGR
WATER ACROSS RT 13
0230 PM FLASH FLOOD MELFA 37.65N 75.74W
08/25/2012 ACCOMACK VA 911 CALL CENTER
EMS AND VDOT WORKING TOGETHER TO CLOSE SEVERAL ROADS
DUE TO FLOODING IN THE MELFA AREA
0245 PM FLOOD NEWPORT NEWS 37.08N 76.51W
08/25/2012 CITY OF NEWPORT NE VA 911 CALL CENTER
MANY RESIDENTIAL AREA ROADS CLOSED DUE TO FLOODING.
0315 PM HEAVY RAIN WAKEFIELD 36.97N 76.99W
08/25/2012 M6.37 INCH SUSSEX VA NWS OFFICE
SINCE 1 AM EDT
0405 PM FLASH FLOOD KELLER 37.62N 75.76W
08/25/2012 ACCOMACK VA 911 CALL CENTER
CARS DISABLED AND FILLING WITH WATER KELLER-PAINTER
AREA...MANY ROADS CLOSED
0826 PM HEAVY RAIN SUFFOLK 36.73N 76.58W
08/25/2012 M2.02 INCH CITY OF SUFFOLK VA MESONET
0829 PM HEAVY RAIN LANGLEY AFB 37.08N 76.35W
08/25/2012 M4.62 INCH CITY OF HAMPTON VA ASOS
0830 PM HEAVY RAIN BIG BETHEL 37.09N 76.42W
08/25/2012 M3.70 INCH CITY OF HAMPTON VA MESONET
0832 PM HEAVY RAIN NEWPORT NEWS 37.13N 76.50W
08/25/2012 M5.30 INCH CITY OF NEWPORT NE VA ASOS
0843 PM HEAVY RAIN MENNONITE COLONY 37.10N 76.55W
08/25/2012 M4.12 INCH CITY OF NEWPORT NE VA MESONET
0843 PM HEAVY RAIN SEAFORD SHORES 37.19N 76.43W
08/25/2012 M4.96 INCH YORK VA MESONET
0844 PM HEAVY RAIN FORT EUSTIS 37.13N 76.62W
08/25/2012 M3.57 INCH CITY OF NEWPORT NE VA ASOS
0845 PM HEAVY RAIN YORKTOWN 37.24N 76.51W
08/25/2012 M4.08 INCH YORK VA MESONET
0852 PM HEAVY RAIN QUEENSWOOD 37.27N 76.68W
08/25/2012 M3.24 INCH YORK VA MESONET
0853 PM HEAVY RAIN WILLIAMSBURG AIRPORT 37.24N 76.72W
08/25/2012 M2.34 INCH JAMES CITY VA ASOS
0856 PM HEAVY RAIN 1 SW SCOTLAND 37.17N 76.81W
08/25/2012 M3.48 INCH SURRY VA MESONET
0905 PM HEAVY RAIN EMPORIA 36.69N 77.54W
08/25/2012 M3.96 INCH CITY OF EMPORIA VA AWOS
0905 PM HEAVY RAIN PETERSBURG 37.20N 77.39W
08/25/2012 M1.90 INCH CITY OF PETERSBURG VA AWOS
0906 PM HEAVY RAIN FARMVILLE 37.35N 78.43W
08/25/2012 M2.92 INCH CUMBERLAND VA AWOS
0907 PM HEAVY RAIN MELFA/ACCOMACK_ARPT 37.65N 75.77W
08/25/2012 M6.68 INCH ACCOMACK VA AWOS
0908 PM HEAVY RAIN WALLOPS ISLAND 37.93N 75.47W
08/25/2012 M2.80 INCH ACCOMACK VA ASOS
0909 PM HEAVY RAIN CHINCOTEAGUE 37.95N 75.36W
08/25/2012 M2.22 INCH ACCOMACK VA MESONET
0910 PM HEAVY RAIN ASSATEAGUE ISLAND 37.95N 75.31W
08/25/2012 M2.18 INCH ACCOMACK MD MESONET
0913 PM HEAVY RAIN VULTARE 36.52N 77.77W
08/25/2012 M7.20 INCH NORTHAMPTON NC COCORAHS
&&
EVENT NUMBER AKQ1200668 AKQ1200664 AKQ1200665 AKQ1200666 AKQ1200678
AKQ1200671 AKQ1200670 AKQ1200678 AKQ1200676 AKQ1200669 AKQ1200673
AKQ1200672 AKQ1200679 AKQ1200674 AKQ1200692 AKQ1200681 AKQ1200683
AKQ1200680 AKQ1200687 AKQ1200688 AKQ1200682 AKQ1200684 AKQ1200685
AKQ1200686 AKQ1200689 AKQ1200690 AKQ1200693 AKQ1200691 AKQ1200694
AKQ1200695 AKQ1200696 AKQ1200697 AKQ1200698 AKQ1200699 AKQ1200700
AKQ1200701 AKQ1200702 AKQ1200703 AKQ1200704 AKQ1200706 AKQ1200707
AKQ1200708 AKQ1200709 AKQ1200710 AKQ1200711 AKQ1200712 AKQ1200713
DAPSpecial weather statement, Aug 25, 8:37 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
937 PM EDT SAT AUG 25 2012
VAZ048-049-061>064-069>072-082-083-260230-
CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND VA-FLUVANNA
VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-LOUISA VA-NEW
KENT VA-POWHATAN VA-
937 PM EDT SAT AUG 25 2012
...THUNDERSTORMS WITH VERY HEAVY RAINFALL AFFECTING AREAS NORTH AND
WEST OF RICHMOND...
AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES SOUTHWEST OF LAKESIDE VILLAGE TO
BOTTOMS BRIDGE...OR FROM 6 MILES NORTH OF CUMBERLAND TO 5 MILES
NORTHWEST OF ROXBURY...MOVING NORTH AT 25 MPH. THE THUNDERSTORMS
WILL BE NEAR...WESTWOOD AROUND 945 PM EDT...ROCKVILLE AROUND 950 PM
EDT...BREMO BLUFF AROUND 955 PM EDT...SHORES AROUND 1000 PM EDT...
COHASSET AROUND 1005 PM EDT...AND ORCHID AROUND 1010 PM EDT.
EXPECT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE
STORMS. TORRENTIAL RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS
AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3797 7774 3784 7713 3748 7716 3756 7773
3749 7834 3752 7835 3761 7827 3768 7824
3770 7829 3771 7835 3773 7836 3791 7838
WRSSpecial weather statement, Aug 25, 9:23 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1023 PM EDT SAT AUG 25 2012
VAZ049-063-064-072>074-083-260315-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM
VA-LOUISA VA-NEW KENT VA-
1023 PM EDT SAT AUG 25 2012
...THUNDERSTORMS WITH HEAVY RAIN AFFECTING AREAS WELL NORTH OF
RICHMOND...
AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN FROM LOUISA TO TUNSTALL...OR FROM
LOUISA TO 6 MILES NORTHWEST OF TALLEYSVILLE...MOVING NORTH AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR...GREEN SPRINGS AROUND 1030 PM
EDT...KING WILLIAM AROUND 1035 PM EDT...WALKERTON AROUND 1040 PM
EDT...WARES CROSSROADS AROUND 1045 PM EDT...HENLEY FORK AROUND 1050
PM EDT...AND BRUINGTON AROUND 1055 PM EDT.
EXPECT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE
STORMS. TORRENTIAL RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS
AND TEMPORARY FLOODING OF LOW LYING AND FLOOD PRONE AREAS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3814 7821 3813 7797 3810 7783 3802 7772
3800 7763 3815 7748 3788 7681 3755 7705
3806 7827
WRSSpecial weather statement, Aug 25, 9:40 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1040 PM EDT SAT AUG 25 2012
MDZ022>025-VAZ099-260400-
ACCOMACK-INLAND WORCESTER-MARYLAND BEACHES-SOMERSET-WICOMICO-
1040 PM EDT SAT AUG 25 2012
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
SOMERSET...WORCESTER...AND WICOMICO COUNTIES THROUGH MIDNIGHT EDT...
AT 1039 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BOXIRON...OR ABOUT 12 MILES NORTH OF CHINCOTEAGUE...MOVING NORTHWEST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNT WESLEY...SNOW
HILL...NEWARK...WHITON...WHITON...POWELLVILLE.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3824 7512 3822 7516 3823 7517 3822 7518
3821 7517 3820 7519 3823 7522 3816 7526
3795 7561 3836 7585 3846 7549 3846 7509
3842 7504 3838 7505
GINGRICHFlood, Worcester
- When
- August 25, 9:50 PM EST to August 26, 12:30 AM EST
- Where
- Worcester County, 0.69 mi N of Berlin to 1.78 mi NE of Berlin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.330, -75.220
Road closures were reported at Routes 113 and 50 due to high water. There were 15 to 20 rescues from vehicles.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Virginia, August 25, 2012$2.0 million · 8 events
- Tropical Storm and Coastal Flood in Florida, August 25 to 27, 2012$2.2 million · 4 events
- Flash Flooding in Delaware, August 25 to 26, 2012$600,000 · 2 events
- Flash Flooding in North Carolina, August 25, 2012$500,000 · 2 events
- Lightning Strikes in Delaware, August 25 to 26, 2012$405,000 · 6 events
- Flash Flooding in New Jersey, August 25 to 26, 2012$150,000 · 3 events
- Damaging Winds in Oklahoma, August 25, 2012$23,000 · 61 kt wind · 9 events
- Heavy Rain in Virginia, August 25, 201226 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 25, 201212 events
- Damaging Wind in Virginia, August 25, 20121 injured · $10,000 · 50 kt wind · 1 event
- Flash Flooding in North Carolina, August 25, 20123 events
- Hail and Damaging Winds in Texas, August 25, 2012$1,000 · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411085.